Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 41, NWS Boston/Norton, MA

June 5, 2010Franklin County, Worcester County, Massachusetts; Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 5, 2010, 2:35 PM EDT for Franklin County, Worcester County, Massachusetts; Cheshire County, New Hampshire. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2010, 2:35 PM EDT (18:35 UTC)
Expired
Jun 5, 2010, 3:19 PM EDT
In force
44 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Worcester County, MA, Cheshire County, NH

The radar

The Albany radar (KENX), 126 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:42 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WUUS51 KBOX 051835
SVRBOX
MAC011-027-NHC005-051930-
/O.NEW.KBOX.SV.W.0041.100605T1835Z-100605T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
235 PM EDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  SOUTHWESTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
  NORTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 330 PM EDT

* AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTHWEST OF COLRAIN...OR 13 MILES SOUTHWEST OF
  BRATTLEBORO...AND WAS MOVING EAST AT 45 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...LEYDEN...BERNARDSTON...
  GILL...NORTHFIELD...ERVING...WENDELL...WARWICK AND ORANGE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4273 7257 4273 7246 4276 7249 4276 7250
      4277 7252 4279 7251 4273 7216 4252 7233
      4273 7288 4274 7288
TIME...MOT...LOC 1835Z 289DEG 40KT 4277 7276

$$
EKSTER
2 follow-up statements
168 
WWUS51 KBOX 051859
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
259 PM EDT SAT JUN 5 2010

MAC027-NHC005-051909-
/O.CAN.KBOX.SV.W.0041.000000T0000Z-100605T1930Z/
CHESHIRE NH-WORCESTER MA-
259 PM EDT SAT JUN 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN WORCESTER
AND SOUTHWESTERN CHESHIRE COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.

LAT...LON 4272 7246 4271 7242 4267 7226 4252 7233
      4267 7266 4273 7266
TIME...MOT...LOC 1859Z 300DEG 30KT 4269 7254

$$

MAC011-051930-
/O.CON.KBOX.SV.W.0041.000000T0000Z-100605T1930Z/
FRANKLIN MA-
259 PM EDT SAT JUN 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN FRANKLIN COUNTY...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LEYDEN...OR 8 MILES NORTH OF GREENFIELD...MOVING
SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILL...
NORTHFIELD...ERVING...WARWICK AND ORANGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4272 7246 4271 7242 4267 7226 4252 7233
      4267 7266 4273 7266
TIME...MOT...LOC 1859Z 300DEG 30KT 4269 7254

$$
MLE
246 
WWUS51 KBOX 051919
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
319 PM EDT SAT JUN 5 2010

MAC011-051929-
/O.CAN.KBOX.SV.W.0041.000000T0000Z-100605T1930Z/
FRANKLIN MA-
319 PM EDT SAT JUN 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.

LAT...LON 4272 7246 4271 7242 4267 7226 4252 7233
      4267 7266 4273 7266
TIME...MOT...LOC 1919Z 300DEG 30KT 4261 7234

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:11 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 5, 2:11 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT SAT JUN 5 2010

.SYNOPSIS...
A STATIONARY FRONT WILL WAVER NORTH AND SOUTH ACROSS SOUTHERN NEW
ENGLAND THIS WEEKEND AS WAVES OF LOW PRESSURE MOVE ALONG IT. THIS
FRONT WILL MOVE SOUTH OF NEW ENGLAND LATE SUNDAY NIGHT. HIGH PRESSURE
BUILDS IN FOR THE FIRST HALF OF NEXT WEEK WITH DRIER AND MORE
SEASONABLE AIR. A LOW PRESSURE MAY BRING ANOTHER CHANCE OF SHOWERS
WEDNESDAY NIGHT AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MORNING CONVECTION ASSOCD WITH THE WARM FRONT WILL BE EXITING TO THE
EAST BY MIDDAY. LOW CLOUDS AND PATCHY FOG WILL SLOWLY ERODE OVER THE
CAPE AND ISLANDS...OTHERWISE WE HAVE LOTS OF BREAKS DEVLEOPING WHICH
WILL LEAD TO AT LEAST PTSUNNY SKIES THIS AFTERNOON.

THE MAIN CONCERN FOR LATER TODAY IS THE POTENTIAL FOR SEVERE WEATHER
AS COLD FRONT APPROACHES FROM THE NW. ATMOSPHER ALREADY QUITE
UNSTABLE IN THE INTERIOR WITH SBCAPES 2000+ J/KG IN THE CT VALLEY AND
MLCAPES AROUND 1000 J/KG. WITH TEMPS RISING INTO THE 80S AND
DEWPOINTS UPPER 60S FURTHER DESTABILIZATION WILL OCCUR WITH VERY
UNSTABLE ENVIRONMENT AND EXPECT THUNDERSTORMS TO REDEVELOP IN THE
INTERIOR AFTER 2 PM.

WIND FIELD BECOMES STRONG LATER TODAY AS MID LEVEL JET MOVES INTO
THE REGION WITH WESTERLY 0-6KM SHEAR AROUND 50 KT. ORGANIZED SEVERE
WX WITH SUPERCELLS POSSIBLE GIVEN MAGNITUDE OF DEEP LAYER SHEAR AND
WE WILL ISSUE SPS TO HIGHLIGHT THIS POTENTIAL.

THUNDERSTORMS SHOULD TEND TO WEAKEN AS THEY MOVE INTO THE COASTAL
PLAIN LATER TODAY AS SW FLOW OFF COOLER WATER WILL RESULT IN MORE
STABLE ENVRIONMENT NEAR THE COAST.

PWATS ALSO CONTINUE AROUND 2 INCHES...SO WILL ALSO SEE SOME HEAVY
DOWNPOURS WITH ANY SHOWERS/STORMS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
TONIGHT...EXPECT THREAT OF TSTMS TO DIMINISH BY AROUND MIDNIGHT...
BUT WILL STILL SEE SCT SHOWERS ACROSS MOST OF THE REGION AS THE
FRONT STALLS. LOOKS LIKE NEXT LOW STARTS TO APPROACH BY DAYBREAK
WITH RENEWED ENHANCEMENT OF SHOWERS. OVERNIGHT LOWS MAINLY IN THE
60S.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
DID NOT LOOK AT OR MODIFY THE FORECAST AFTER MONDAY DUE TO THE
CONVECTION EARLY THIS MORNING.

05/00Z MODELS ARE CLOSE ENOUGH TO WARRANT USING THE CONSENSUS
SOLUTION AS BASIS FOR THIS FORECAST. STILL SOME MINOR TIMING AND
TRACK DIFFERENCES...BUT DEFINITELY SMALLER DISCREPANCIES THAN FROM A
FEW DAYS AGO.

ZONAL FLOW STARTS TO BEND SUNDAY AS THE QUEBEC UPPER LOW DIGS A
SHORTWAVE THROUGH THE GREAT LAKES WHICH THEN SWEEPS ACROSS NEW
ENGLAND MONDAY. THE GENERAL TREND FOR THE UPCOMING WEEK WILL THEN BE
BUILDING HEIGHTS ALOFT AS AN UPPER RIDGE SHIFTS EAST.

SUNDAY...
MAIN CHANGE TO THIS FORECAST WAS TO INCREASE POPS TO CATEGORICAL
ALONG AND NORTH OF I-90 IN MA FOR SUNDAY. MAINTAINED LIKELY POPS
ELSEWHERE. ALSO BASED ON THE CONSENSUS TRACK AND FORECAST STABILITY
INDICES...WE HAVE BROUGHT CHANCE POPS FOR THUNDER TO MOST OF
SOUTHERN NEW ENGLAND AT SOME POINT SUNDAY INTO SUNDAY NIGHT. THINKING
MAIN THREAT WILL BE ACROSS INTERIOR SOUTHERN NEW ENGLAND DURING THE
AFTERNOON...THEN THE THREAT SHIFTS TOWARD SOUTHEAST MA FOR THE
EVENING. FORECAST PRECIPITABLE WATER VALUES CONTINUE 1.7 TO 2.0
INCHES...SO HEAVY DOWNPOURS ARE LIKELY AS WELL.

TEMPS ARE A BLEND OF MAV AND MET MOS VALUES...SHIFTED AS NECESSARY TO
ALLOW FOR A DIURNAL RANGE AROUND 10F.

MONDAY-TUESDAY-WEDNESDAY
HIGH PRESSURE BUILDS OVER THE REGION EARLY WEEK. THE UPPER TROF NOTED
ABOVE ROTATES THROUGH NEW ENGLAND MONDAY WITH SOME COOLING ALOFT.
THIS COULD RESULT IN A FEW MORE CLOUDS THAN FORECAST...ESPECIALLY IN
SRN NH/NORTHERN MASS...AND POSSIBLE WIDELY SCATTERED
SHOWERS/SPRINKLES. 850 MB TEMPS 6-8C WITH SLIGHTLY WARMER EQUIVALENT
AT 800 MB...THIS SHOULD SUPPORT MAX TEMPS IN THE 70S. DEW POINTS IN
THE 40S AND LOW 50S SHOULD SUPPORT MIN TEMPS AROUND 50 OR IN THE 50S.

THURSDAY
LOW PRESSURE FROM THE PLAINS APPROACHES THURSDAY. THE ECMWF AND GFS
INDICATE A SYSTEM PASSING ON THURSDAY...POSSIBLY SPINNING UP A
COASTAL LOW AS IT PASSES. WE WILL BRING CHANCE POPS FOR SHOWERS AND
AWAIT FURTHER MODEL SUITES.

FRIDAY
HIGH PRESSURE RETURNS WITH DRY WEATHER.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THROUGH EARLY EVENING...AREAS OF IFR WILL LIKELY PERSIST OVER CAPE
AND ISLANDS WITH LIFR FOG AT ACK. MVFR CONDITIONS OVER PVD WILL
IMPROVE TO VFR. ELSW...VFR CIGS BUT CONDITIONS BRIEFLY LOWERING TO
MVFR/IFR IN ANY TSTMS THAT DEVELOP...GREATEST PROBABILITY INTERIOR
TERMINALS. WE DO NOT HAVE ANY THUNDER AT THE TAF SITES YET...HANDLED
WITH CB.

TONIGHT...CONFIDENCE ON EXTENT OF FOG AND STRATUS IS LOW. GREATEST
PROBABILITY OF PERSISTENT IFR/LIFR WILL BE OVER CAPE/ISLANDS. LOW
PROB OF THESE CONDITIONS SPREADING INLAND TO PVD-SE MA BUT WE
MAINTAINED VFR CONDITIONS. SHOWERS/ELEVATED THUNDER WITH MVFR MOVING
INTO W ZONES LATE TONIGHT.

SUNDAY...MEDIUM CONFIDENCE. AREAS OF MVFR/IFR DEVELOPING...ESPECIALLY
NORTH AS NUMEROUS SHOWERS AND SCT TSTMS MOVE THROUGH ALONG THE WFNT.
AREAS OF IFR CAPE/ISLANDS IN THE MORNING BUT CONDITIONS MAY IMPROVE
TO VFR IN THE WARM SECTOR...ESPECIALLY IN THE COASTAL PLAIN. MORE
TSTMS POSSIBLY DEVELOPING AHEAD OF COLD FRONT IN THE AFTERNOON. GUSTY
SW WINDS 25-30 KT DEVELOPING BY MIDDAY.

KBOS...VFR CIGS THIS AFTERNOON MAY BRIEFLY LOWER TO MVFR IN ANY
TSTMS. TSTMS DEVELOPING TO THE WEST BUT CONFIDENCE IS LOW THAT ANY
PARTICULAR TSTM WILL MOVE OVER THE AIRFIELD SO KEPT OUT OF TAF FOR
NOW. MEDIUM CONFIENCE VFR TONIGHT AS FOG AND STRATUS SHOULD BE
CONFINED CLOSER TO THE S COAST. MEDIUM CONFIDENCE OF AREAS OF MVFR
DEVELOPING SUNDAY AS SHOWERS AND SCT TSTMS MOVE IN DURING THE
MORNING...BUT POSSIBLY IMPROVING TO VFR IN THE AFTERNOON IN THE WARM
SECTOR.  GUSTY SW WINDS TO 25 KT DEVELOPING BY MIODAY SUNDAY.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

MONDAY THROUGH WEDNESDAY...VFR. POSSIBLE PATCHY IFR IN MORNING FOG.

&&

.MARINE...
TODAY...S-SW WINDS MAY GUST UP TO 20 KT. EXPECT SEAS TO REMAIN
BELOW SMALL CRAFT CRITERIA. VSBYS LOWERED IN PATCHY DENSE FOG
THROUGH MIDDAY.

TONIGHT...SW WINDS GUSTING AROUND 20 KT. SEAS START TO BUILD AGAIN
ON THE SOUTHERN OUTER WATERS...SO MIGHT NEED SMALL CRAFT. PATCHY
DENSE FOG MAY REDEVELOP.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...WIND GUSTS UP TO 30 KNOTS AND ROUGH SEAS EXPECTED ALONG
WITH SHOWERS AND SCATTERED TSTMS. HIGHEST LIKELIHOOD IS ACROSS THE
SOUTHERN OUTER COASTAL WATERS.

MONDAY...LINGERING ROUGH SEAS ON THE WATERS SOUTH AND EAST OF
NANTUCKET. OTHERWISE DIMINISHING WIND AND SEAS.

TUESDAY-WEDNESDAY...WINDS AND SEAS WILL REMAIN LIGHT.

&&

.EQUIPMENT...
KBOX RADAR...WILL BE DOWN FOR A GOOD PORTION OF TODAY. EMERGENCY
PARTS ON ORDER. HOPE TO RETURN TO SERVICE LATER TODAY.

BUOY 44098 EXPECTED TO BE REPAIRED SOME TIME NEXT WEEK.

BOSTON BUOY 44013 REPAIR WILL BE LONGER AS THIS BUOY ENCOUNTERED A
VESSEL COLLISION AND WILL REQUIRE A REPLACEMENT BUOY. OUTAGE TIME IS
NOT KNOWN AT THE MOMENT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...BELK/EVT
NEAR TERM...KJC/BELK/EVT
SHORT TERM...EVT
LONG TERM...BELK
AVIATION...KJC/BELK
MARINE...BELK/EVT
EQUIPMENT...
Hazardous weather outlook, Jun 5, 5:30 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
530 AM EDT SAT JUN 5 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-060930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
530 AM EDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.
ANOTHER COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON AND
EVENING...BRINGING THE THREAT OF SHOWERS AND THUNDERSTORMS. THERE IS
A LOW PROBABILITY OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE
DAMAGING WINDS...BUT HAIL IS ALSO POSSIBLE.

PATCHY DENSE FOG MAY RETURN TONIGHT ACROSS THE SOUTH COAST...CAPE COD
AND THE ISLANDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY SUNDAY AFTERNOON
INTO THE EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-060930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
530 AM EDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS MAY BRING SQUALLY WINDS AND HAIL THIS AFTERNOON AND
EARLY TONIGHT ACROSS THE WATERS...MAINLY OFF THE EAST COAST OF
MASSACHUSETTS.

PATCHY DENSE FOG IS POSSIBLE TONIGHT...ESPECIALLY ON THE WATERS
SOUTH OF MASSACHUSETTS AND RHODE ISLAND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PATCHY DENSE FOG IS POSSIBLE EARLY SUNDAY...ESPECIALLY ON THE
WATERS SOUTH OF MASSACHUSETTS AND RHODE ISLAND.

STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 5, 8:50 AM EDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
850 AM EDT SAT JUN 5 2010

MAZ019-022>024-051345-
BARNSTABLE MA-DUKES MA-EASTERN PLYMOUTH MA-NANTUCKET MA-
850 AM EDT SAT JUN 5 2010

AT 848 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WIND GUSTS AND
SMALL HAIL ALONG A LINE EXTENDING FROM BOURNE TO 16 MILES WEST OF
AQUINNAH...OR ALONG A LINE EXTENDING FROM 13 MILES NORTH OF FALMOUTH
TO 13 MILES SOUTHEAST OF NEWPORT...MOVING EAST AT 40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SANDWICH...MASHPEE...FALMOUTH...
  AQUINNAH...BARNSTABLE...TISBURY...CHILMARK...DENNIS...YARMOUTH...
  VINEYARD HAVEN...HYANNIS...WEST TISBURY...OAK BLUFFS...BREWSTER...
  HARWICH...EDGARTOWN AND CHATHAM.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4153 7001 4166 7001 4160 7026 4162 7042
      4155 7047 4133 7029 4155 7047 4155 7049
      4134 7046 4133 7084 4134 7084 4147 7066
      4151 7067 4152 7069 4143 7082 4141 7096
      4154 7067 4179 7060 4171 7026 4178 6993

KJC
Special weather statement, Jun 5, 9:34 AM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
934 AM EDT SAT JUN 5 2010

MAZ022>024-051500-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
934 AM EDT SAT JUN 5 2010

AT 927 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS FROM NEAR CHATHAM TO 10 MILES SOUTHWEST OF
EDGARTOWN ON MARTHAS VINEYARD. THE LINE WAS MOVING TO THE EAST AT 25
MPH. VERY HEAVY RAINS...SMALL HAIL..AND FREQUENT DANGEROUS CLOUD TO
GROUND LIGHTNING WILL OCCUR AS THESE STORMS PASS THROUGH. UP TO 1.5
INCHES OF RAIN IN LESS THAN AN HOUR WILL ALSO OCCUR.

* SOME LOCATIONS AFFECTED INCLUDE...CHATHAM AND NANTUCKET.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. MINOR
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS AND
UNDERPASSES IS LIKELY. DO NOT DRIVE THROUGH FLOODED ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4169 6992 4171 7004 4165 7015 4137 7004
      4129 7009 4137 7043 4142 7045 4134 7064
      4135 7042 4128 7026 4130 7023 4124 7013
      4124 6998 4129 6996 4141 7005 4164 6995
      4165 6996 4143 7005 4165 7013 4165 6994

FIELD
Local storm report, Jun 5, 9:38 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
938 AM EDT SAT JUN 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     LIGHTNING        SUDBURY                 42.37N 71.40W
06/05/2010                   MIDDLESEX          MA   AMATEUR RADIO

            GARAGE FIRE FROM STRIKE ON DOG HILL RD

0331 AM     LIGHTNING        MILTON                  42.24N 71.08W
06/05/2010                   NORFOLK            MA   AMATEUR RADIO

            HOUSE FIRE FROM STRIKE ON AUGUSTA RD

0334 AM     HAIL             QUINCY                  42.26N 71.01W
06/05/2010  E1.50 INCH       NORFOLK            MA   AMATEUR RADIO

            ON BEALE ST

0341 AM     HAIL             DORCHESTER              42.28N 71.08W
06/05/2010  E0.75 INCH       SUFFOLK            MA   AMATEUR RADIO

            HAIL COVERS GROUND

0831 AM     FLOOD            ACUSHNET                41.69N 70.91W
06/05/2010                   BRISTOL            MA   AMATEUR RADIO

            SECTION OF MAIN STREET FROM FIRE STATION TO 310 MAIN
            STREET...FLOODED OUT AND IMPASSABLE.

0855 AM     FLOOD            PLYMOUTH                41.96N 70.68W
06/05/2010                   PLYMOUTH           MA   AMATEUR RADIO

            AREA OF ROUTE 3A IN FRONT OF PLIMOTH PLANTATION BLOCKED
            DUE TO FLOODING.

0859 AM     FLOOD            NEW BEDFORD             41.66N 70.94W
06/05/2010                   BRISTOL            MA   AMATEUR RADIO

            PORTIONS OF ACHUSHNET AVENUE CLOSED DUE TO FLOODING.

0920 AM     FLOOD            NEW BEDFORD             41.66N 70.94W
06/05/2010                   BRISTOL            MA   AMATEUR RADIO

            COGGESHALL STREET CLOSED DUE TO FLOODING. CARS STUCK IN
            FLOOD WATERS ON ROUTE 6 NEAR ROUTE 140.

0928 AM     LIGHTNING        TISBURY                 41.47N 70.62W
06/05/2010                   DUKES              MA   AMATEUR RADIO

            HOUSE FIRE DUE TO LIGHTNING ON EDGARTOWN/VINEYARD HAVEN
            ROAD.

&&

KAB
Local storm report, Jun 5, 10:45 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1045 AM EDT SAT JUN 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     LIGHTNING        SUDBURY                 42.37N 71.40W
06/05/2010                   MIDDLESEX          MA   AMATEUR RADIO

            GARAGE FIRE FROM STRIKE ON DOG HILL RD

0331 AM     LIGHTNING        MILTON                  42.24N 71.08W
06/05/2010                   NORFOLK            MA   AMATEUR RADIO

            HOUSE FIRE FROM STRIKE ON AUGUSTA RD

0334 AM     HAIL             QUINCY                  42.26N 71.01W
06/05/2010  E1.50 INCH       NORFOLK            MA   AMATEUR RADIO

            ON BEALE ST

0341 AM     HAIL             DORCHESTER              42.28N 71.08W
06/05/2010  E0.75 INCH       SUFFOLK            MA   AMATEUR RADIO

            HAIL COVERS GROUND

0745 AM     FLOOD            CRANSTON                41.77N 71.48W
06/05/2010                   PROVIDENCE         RI   AMATEUR RADIO

            CARS STUCK IN FLOOD WATERS ON SEVERAL ROADS.

0804 AM     TSTM WND DMG     COVENTRY                41.68N 71.65W
06/05/2010                   KENT               RI   FIRE DEPT/RESCUE

            DOWNED TREES AND UTILITY POLES IN GREENE SECTION OF
            CONVENTRY.

0805 AM     LIGHTNING        PORTSMOUTH              41.60N 71.25W
06/05/2010                   NEWPORT            RI   AMATEUR RADIO

            PORTSMOUTH RI FIRE COMMUNICATIONS KNOCKED OUT DUE TO
            LIGHTNING. HOUSE STRUCK BY LIGHTNING WITH SMALL FIRE ON
            PROSPECT HILL ROAD. SEVERAL TREES AND WIRES DOWN DUE TO
            LIGHTNING.

0820 AM     LIGHTNING        KINGSTON                42.00N 70.71W
06/05/2010                   PLYMOUTH           MA   AMATEUR RADIO

            HOUSE FIRE DUE TO LIGHTNING ON SUMMER STREET.

0831 AM     FLOOD            ACUSHNET                41.69N 70.91W
06/05/2010                   BRISTOL            MA   AMATEUR RADIO

            SECTION OF MAIN STREET FROM FIRE STATION TO 310 MAIN
            STREET...FLOODED OUT AND IMPASSABLE.

0835 AM     LIGHTNING        MARION                  41.70N 70.76W
06/05/2010                   PLYMOUTH           MA   AMATEUR RADIO

            TREE STRUCK BY LIGHTNING ON OLD LOGGING HILL ROAD. 2
            MINOR INJURIES REPORTED WHERE 2 PEOPLE FELT TINGLING IN
            THEIR BODIES FROM THE LIGHTNING.

0855 AM     FLOOD            PLYMOUTH                41.96N 70.68W
06/05/2010                   PLYMOUTH           MA   AMATEUR RADIO

            AREA OF ROUTE 3A IN FRONT OF PLIMOTH PLANTATION BLOCKED
            DUE TO FLOODING.

0859 AM     FLOOD            NEW BEDFORD             41.66N 70.94W
06/05/2010                   BRISTOL            MA   AMATEUR RADIO

            PORTIONS OF ACHUSHNET AVENUE CLOSED DUE TO FLOODING.

0910 AM     FLOOD            NEW BEDFORD             41.66N 70.94W
06/05/2010                   BRISTOL            MA   AMATEUR RADIO

            NORTH AND SOUTH BOUND LANES OF ROUTE 18...IN THE AREA OF
            I-195...CLOSED DUE TO FLOODING.

0920 AM     FLOOD            NEW BEDFORD             41.66N 70.94W
06/05/2010                   BRISTOL            MA   AMATEUR RADIO

            COGGESHALL STREET CLOSED DUE TO FLOODING. CARS STUCK IN
            FLOOD WATERS ON ROUTE 6 NEAR ROUTE 140.

0928 AM     LIGHTNING        TISBURY                 41.47N 70.62W
06/05/2010                   DUKES              MA   AMATEUR RADIO

            HOUSE FIRE DUE TO LIGHTNING ON EDGARTOWN/VINEYARD HAVEN
            ROAD.

0936 AM     LIGHTNING        MASHPEE                 41.65N 70.48W
06/05/2010                   BARNSTABLE         MA   AMATEUR RADIO

            HOUSE FIRE DUE TO LIGHTNING ON NINIGRET AVENUE.

&&

KAB
Special weather statement, Jun 5, 11:42 AM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1142 AM EDT SAT JUN 5 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-051900-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
1142 AM EDT SAT JUN 5 2010

...SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTHERN NEW ENGLAND THIS
AFTERNOON...

A COLD FRONT WILL MOVE SOUTHEASTWARD AND APPROACH SOUTHERN NEW
ENGLAND THIS AFTERNOON AND THIS IS EXPECTED TO TRIGGER A LINE OF
SEVERE THUNDERSTORMS. THE HIGHEST CHANCES FOR SEVERE WEATHER WILL BE
OVER CONNECTICUT...WESTERN AND CENTRAL MASSACHUSETTS...AND SOUTHERN
NEW HAMPSHIRE FROM MID TO LATE AFTERNOON. THE THREAT WILL THEN SHIFT
EASTWARD ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND INTO THE
EVENING HOURS.

SEVERE THUNDERSTORMS PRODUCE HAIL 1 INCH OR LARGER AND OR DAMAGING
WINDS OF 58 MPH OR GREATER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO AND TELEVISION
STATIONS FOR THE LATEST INFORMATION. SKYWARN WEATHER SPOTTERS AND
AMATEUR RADIO OPERATORS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND RELAY ANY REPORTS OF SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:05 AM EDTSpecial Weather StatementBOXHampden55 min
Jun 5, 12:58 AM EDTSpecial Weather StatementBOXHampden47 min
Jun 5, 1:42 AM EDTSpecial Weather StatementBOXWorcester48 min
Jun 5, 2:02 AM EDTSpecial Weather StatementBOXPlymouth28 min
Jun 5, 2:19 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester26 min
Jun 5, 2:41 AM EDTSpecial Weather StatementBOXSuffolk49 min
Jun 5, 3:18 AM EDTSpecial Marine WarningBOX27 min
Jun 5, 6:53 AM EDTSpecial Weather StatementBOXEssex37 min
Jun 5, 7:09 AM EDTSpecial Weather StatementBOXBristol66 min
Jun 5, 7:53 AM EDTSevere Thunderstorm WarningBOXBristol, Plymouth52 min
Jun 5, 7:58 AM EDTSpecial Marine WarningBOX32 min
Jun 5, 8:07 AM EDTSpecial Marine WarningBOX38 min
Jun 5, 8:43 AM EDTAreal Flood AdvisoryBOXBarnstable, Bristol, Dukes, Plymouth77 min
Jun 5, 8:46 AM EDTSpecial Marine WarningBOX59 min
Jun 5, 8:50 AM EDTSpecial Weather StatementBOXBarnstable, Dukes55 min
Jun 5, 9:34 AM EDTSpecial Weather StatementBOXNantucket86 min
Jun 5, 11:24 AM EDTSpecial Marine WarningBOX51 min
Jun 5, 2:51 PM EDTSpecial Weather StatementBOXHampden39 min
Jun 5, 3:20 PM EDTSpecial Weather StatementBOXWorcester55 min
Jun 5, 3:21 PM EDTSpecial Weather StatementBOXHampden39 min
Jun 5, 4:11 PM EDTSpecial Weather StatementBOXWorcester49 min
Jun 5, 4:20 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester40 min
Jun 5, 4:34 PM EDTSmall Craft AdvisoryBOX37 hr
Jun 5, 4:37 PM EDTSpecial Weather StatementBOXMiddlesex53 min
Jun 5, 4:46 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex36 min
Jun 5, 5:00 PM EDTSevere Thunderstorm WarningBOXBristol, Middlesex, Norfolk, Plymouth, Worcester21 min
Jun 5, 5:11 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex35 min
Jun 5, 5:23 PM EDTSpecial Marine WarningBOX52 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2010Severe Thunderstorm Warnings in New Hampshire, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.